Global preservation of nodal structure in coupled systems of nonlinear sturm-liouville boundary value problems

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

In this paper, we examine the solution set to the coupled system where λ, μ∈ R, x∈ [a, b], and the system (*) is subject to zero Dirichlet boundary data on u and v. We determine conditions on f and g which permit us to assert the existence of continua of solutions to (*) characterized by u having n−1 simple zeros in (a, b), v having m− 1 simple zeros in (a, b), where n and m are positive but not necessarily equal integers. Moreover, we also determine conditions under which these continua link solutions to (*) of the form (λ,μ, u, 0) with u having n− 1 simple zeros in (a, b) to solutions of (*) of the form (λ,μ, 0, v) with v having m−1 simple zeros in (a, b).

Original languageEnglish (US)
Pages (from-to)633-644
Number of pages12
JournalProceedings of the American Mathematical Society
Volume107
Issue number3
DOIs
StatePublished - 1989

Fingerprint

Sturm-Liouville
Preservation
Coupled System
Boundary value problems
Boundary Value Problem
Zero
Continuum
Solution Set
Dirichlet
Integer

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

@article{df2bfee8d113426dad80742a7a29c140,
title = "Global preservation of nodal structure in coupled systems of nonlinear sturm-liouville boundary value problems",
abstract = "In this paper, we examine the solution set to the coupled system where λ, μ∈ R, x∈ [a, b], and the system (*) is subject to zero Dirichlet boundary data on u and v. We determine conditions on f and g which permit us to assert the existence of continua of solutions to (*) characterized by u having n−1 simple zeros in (a, b), v having m− 1 simple zeros in (a, b), where n and m are positive but not necessarily equal integers. Moreover, we also determine conditions under which these continua link solutions to (*) of the form (λ,μ, u, 0) with u having n− 1 simple zeros in (a, b) to solutions of (*) of the form (λ,μ, 0, v) with v having m−1 simple zeros in (a, b).",
author = "Robert Cantrell",
year = "1989",
doi = "10.1090/S0002-9939-1989-0975633-X",
language = "English (US)",
volume = "107",
pages = "633--644",
journal = "Proceedings of the American Mathematical Society",
issn = "0002-9939",
publisher = "American Mathematical Society",
number = "3",

}

TY - JOUR

T1 - Global preservation of nodal structure in coupled systems of nonlinear sturm-liouville boundary value problems

AU - Cantrell, Robert

PY - 1989

Y1 - 1989

N2 - In this paper, we examine the solution set to the coupled system where λ, μ∈ R, x∈ [a, b], and the system (*) is subject to zero Dirichlet boundary data on u and v. We determine conditions on f and g which permit us to assert the existence of continua of solutions to (*) characterized by u having n−1 simple zeros in (a, b), v having m− 1 simple zeros in (a, b), where n and m are positive but not necessarily equal integers. Moreover, we also determine conditions under which these continua link solutions to (*) of the form (λ,μ, u, 0) with u having n− 1 simple zeros in (a, b) to solutions of (*) of the form (λ,μ, 0, v) with v having m−1 simple zeros in (a, b).

AB - In this paper, we examine the solution set to the coupled system where λ, μ∈ R, x∈ [a, b], and the system (*) is subject to zero Dirichlet boundary data on u and v. We determine conditions on f and g which permit us to assert the existence of continua of solutions to (*) characterized by u having n−1 simple zeros in (a, b), v having m− 1 simple zeros in (a, b), where n and m are positive but not necessarily equal integers. Moreover, we also determine conditions under which these continua link solutions to (*) of the form (λ,μ, u, 0) with u having n− 1 simple zeros in (a, b) to solutions of (*) of the form (λ,μ, 0, v) with v having m−1 simple zeros in (a, b).

UR - http://www.scopus.com/inward/record.url?scp=84966247811&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84966247811&partnerID=8YFLogxK

U2 - 10.1090/S0002-9939-1989-0975633-X

DO - 10.1090/S0002-9939-1989-0975633-X

M3 - Article

VL - 107

SP - 633

EP - 644

JO - Proceedings of the American Mathematical Society

JF - Proceedings of the American Mathematical Society

SN - 0002-9939

IS - 3

ER -